MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) WINGSET PBBCS 21 X .75 12 PREATTACHED; BLOOD COLLECTION SET

BECTON, DICKINSON & CO., (BD) WINGSET PBBCS 21 X .75 12 PREATTACHED; BLOOD COLLECTION SET
Catalog Number 367352
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 05/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: a customer provided a photo that shows a sample with a sliced area in the tubing however a sample was not returned for evaluation.A sample was not returned for evaluation.Conclusion: without a sample, an absolute root cause for this incident cannot be determined as bd was not able to duplicate or confirm the customer¿s indicated failure mode.Possible root cause: just before the sealing process if the tubing is hanging outside of the bottom blister cavity, the tubing can be severed or sliced.A dhr review is not required.Refer to capa (b)(4) for complete documentation and action plans.Capa (b)(4) has been initiated for documentation related to this issue of severed/sliced tubing to document the investigation path, root cause analysis and remediation plan to include corrective and preventive actions.
 
Event or Problem Description
It was reported that while a nurse was using the wingset pbbcs 21 x.75 12 pre-attached to draw blood there was blood leakage out of the tubing.Upon examination, tubing was found to be defective with visible severed sliced tubing.There were two separate incidents: one in which the leaking blood contacted a nurse's gloved hands and a second incident when the blood leaked on the nurse's watch and arm.No blood exposure to open skin or mucosal membranes.No injure or medical intervention.

Brand Name
WINGSET PBBCS 21 X .75 12 PREATTACHED
Common Device Name
BLOOD COLLECTION SET
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key6999664
Report Number1024879-2017-00241
Device Sequence Number16433395
Product Code JKA
UDI-Device Identifier00382903673520
UDI-Public00382903673520
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K011984
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date01/31/2018
Device Catalogue Number367352
Device Lot Number6021896
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2016
Initial Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;